Alert archive / Washington / Wind Advisories in 2019
Wind Advisory 2, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Jan 5, 2019, 3:02 AM PST for San Juan County, Washington. It took effect at Jan 5, 2019, 10:00 PM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2019, 3:02 AM PST (11:02 UTC)
- In effect from
- Jan 5, 2019, 10:00 PM PST
- Expired
- Jan 6, 2019, 5:58 AM PST
- In force
- 8 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 11:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 00:00Z, 11.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 490 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
609 WWUS76 KSEW 051102 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 302 AM PST Sat Jan 5 2019 WAZ001-503-504-506-507-509>511-516-517-556-558-559-060000- /O.NEW.KSEW.WI.Y.0002.190106T0600Z-190106T1800Z/ San Juan County-Western Whatcom County-Southwest Interior- Western Skagit County-Everett and Vicinity-Tacoma Area- Admiralty Inlet Area-Hood Canal Area-North Coast-Central Coast- Bellevue and Vicinity-Seattle and Vicinity-Bremerton and Vicinity- 302 AM PST Sat Jan 5 2019 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SUNDAY... The National Weather Service in Seattle has issued a Wind Advisory, which is in effect from 10 PM this evening to 10 AM PST Sunday. * WIND...South 20 to 35 mph with gusts up to 50 mph. * SOME AFFECTED LOCATIONS...Hoquaim, Forks, Olympia, Tacoma, Seattle, Bremerton, Everett, Whidbey Island, Friday Harbor, Bellingham. * TIMING...South winds will rapidly develop late this evening or early Sunday morning then ease late Sunday morning. For most of the area, the strongest winds will occur in the early morning hours on Sunday. * IMPACTS...Winds may snap tree branches and cause local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ www.weather.gov/seattle
7 follow-up statements
127 WWUS76 KSEW 051838 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 1038 AM PST Sat Jan 5 2019 WAZ512-514-060000- /O.EXA.KSEW.WI.Y.0002.190106T0600Z-190106T1800Z/ Lower Chehalis Valley Area-Eastern Strait of Juan de Fuca- 1038 AM PST Sat Jan 5 2019 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SUNDAY... The National Weather Service in Seattle has issued a Wind Advisory, which is in effect from 10 PM this evening to 10 AM PST Sunday. * WIND...South to southwest wind 20 to 35 mph with gusts up to 50 mph. * SOME AFFECTED LOCATIONS...Montesano, Port Angeles. * TIMING...South to southwest winds will rapidly develop late this evening or early Sunday morning then ease late Sunday morning. For most of the area, the strongest winds will occur in the early morning hours on Sunday. * IMPACTS...Winds may snap tree branches and cause local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WAZ001-503-504-506-507-509>511-516-517-556-558-559-060000- /O.CON.KSEW.WI.Y.0002.190106T0600Z-190106T1800Z/ San Juan County-Western Whatcom County-Southwest Interior- Western Skagit County-Everett and Vicinity-Tacoma Area- Admiralty Inlet Area-Hood Canal Area-North Coast-Central Coast- Bellevue and Vicinity-Seattle and Vicinity-Bremerton and Vicinity- 1038 AM PST Sat Jan 5 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SUNDAY... * WIND...South to southwest wind 20 to 35 mph with gusts up to 50 mph. * SOME AFFECTED LOCATIONS...Hoquaim, Forks, Olympia, Tacoma, Seattle, Bremerton, Everett, Whidbey Island, Friday Harbor, Bellingham. * TIMING...South to southwest winds will rapidly develop late this evening or early Sunday morning then ease late Sunday morning. For most of the area, the strongest winds will occur in the early morning hours on Sunday. * IMPACTS...Winds may snap tree branches and cause local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ www.weather.gov/seattle
024 WWUS76 KSEW 052334 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 334 PM PST Sat Jan 5 2019 WAZ001-503-504-506-507-509>512-514-516-517-556-558-559-061200- /O.CON.KSEW.WI.Y.0002.190106T0600Z-190106T1800Z/ San Juan County-Western Whatcom County-Southwest Interior- Western Skagit County-Everett and Vicinity-Tacoma Area- Admiralty Inlet Area-Hood Canal Area-Lower Chehalis Valley Area- Eastern Strait of Juan de Fuca-North Coast-Central Coast- Bellevue and Vicinity-Seattle and Vicinity-Bremerton and Vicinity- 334 PM PST Sat Jan 5 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SUNDAY... * WIND...South to southwest wind 20 to 35 mph with gusts up to 50 mph. * SOME AFFECTED LOCATIONS...Hoquaim, Forks, Olympia, Tacoma, Seattle, Bremerton, Everett, Whidbey Island, Friday Harbor, Bellingham. * TIMING...South to southwest winds will rapidly develop late this evening or early Sunday morning then ease late Sunday morning. For most of the area, the strongest winds will occur in the early morning hours on Sunday. * IMPACTS...Winds may snap tree branches and cause local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ www.weather.gov/seattle
341 WWUS76 KSEW 060231 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 631 PM PST Sat Jan 5 2019 WAZ001-509-516-517-558-559-061800- /O.UPG.KSEW.WI.Y.0002.190106T0600Z-190106T1800Z/ /O.NEW.KSEW.HW.W.0001.190106T0600Z-190106T1800Z/ San Juan County-Tacoma Area-North Coast-Central Coast- Seattle and Vicinity-Bremerton and Vicinity- 631 PM PST Sat Jan 5 2019 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SUNDAY... The National Weather Service in Seattle has issued a High Wind Warning, which is in effect from 10 PM this evening to 10 AM PST Sunday. The Wind Advisory is no longer in effect. * WIND...South to southwest wind 20 to 35 mph with gusts 45 to 55 mph. A brief period with gusts to around 60 mph is possible during the peak of the storm overnight. * SOME AFFECTED LOCATIONS...Hoquaim, Forks, Olympia, Tacoma, Seattle, Bremerton, and Friday Harbor. * TIMING...South to southwest winds will rapidly develop late this evening then ease around daybreak Sunday. For most of the area, the strongest winds will occur in the early morning hours on Sunday. In the central Puget Sound region, including Seattle, the peak winds are expected between 2 AM and 4 AM. * IMPACTS...Winds may down trees and cause power outages. Dangerous cross winds will be possible on east-west oriented roadways including I-90 and SR-520 across Lake Washington. Temporary structures and fences may be damaged. Loose or unsecured objects may be displaced. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WAZ515-555-061800- /O.EXA.KSEW.WI.Y.0002.190106T0600Z-190106T1800Z/ Western Strait of Juan De Fuca-East Puget Sound Lowlands- 631 PM PST Sat Jan 5 2019 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SUNDAY... The National Weather Service in Seattle has issued a Wind Advisory, which is in effect from 10 PM this evening to 10 AM PST Sunday. * WIND...South to southwest wind 20 to 35 mph with gusts up to 50 mph. * SOME AFFECTED LOCATIONS...Enumclaw, Black Diamond, Maple Valley, Gold Bar, North Bend, Buckley, Joyce, and Clallam Bay. * TIMING...South to southwest winds will rapidly develop late this evening then ease around daybreak Sunday. For most of the area, the strongest winds will occur in the early morning hours on Sunday. * IMPACTS...Winds may snap tree branches and cause local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WAZ503-504-506-507-510>512-514-556-061800- /O.CON.KSEW.WI.Y.0002.190106T0600Z-190106T1800Z/ Western Whatcom County-Southwest Interior-Western Skagit County- Everett and Vicinity-Admiralty Inlet Area-Hood Canal Area- Lower Chehalis Valley Area-Eastern Strait of Juan de Fuca- Bellevue and Vicinity- 631 PM PST Sat Jan 5 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SUNDAY... * WIND...South to southwest wind 20 to 35 mph with gusts up to 50 mph. * SOME AFFECTED LOCATIONS...Chehalis, Shelton, Port Angeles, Olympia, Everett, Mount Vernon, Whidbey Island, Bellingham. * TIMING...South to southwest winds will rapidly develop late this evening then ease around daybreak Sunday. For most of the area, the strongest winds will occur in the early morning hours on Sunday. * IMPACTS...Winds may snap tree branches and cause local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Wolcott www.weather.gov/seattle
436 WWUS76 KSEW 060239 CCA NPWSEW URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Seattle WA 639 PM PST Sat Jan 5 2019 WAZ001-509-516-517-558-559-061800- /O.UPG.KSEW.WI.Y.0002.190106T0600Z-190106T1800Z/ /O.COR.KSEW.HW.W.0001.190106T0600Z-190106T1800Z/ San Juan County-Tacoma Area-North Coast-Central Coast- Seattle and Vicinity-Bremerton and Vicinity- 639 PM PST Sat Jan 5 2019 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SUNDAY... The National Weather Service in Seattle has issued a High Wind Warning, which is in effect from 10 PM this evening to 10 AM PST Sunday. The Wind Advisory is no longer in effect. * WIND...South to southwest wind 20 to 35 mph with gusts 45 to 55 mph. A brief period with gusts to around 60 mph is possible during the peak of the storm overnight. * SOME AFFECTED LOCATIONS...Hoquaim, Forks, Tacoma, Seattle, Bremerton, and Friday Harbor. * TIMING...South to southwest winds will rapidly develop late this evening then ease around daybreak Sunday. For most of the area, the strongest winds will occur in the early morning hours on Sunday. In the central Puget Sound region, including Seattle, the peak winds are expected between 2 AM and 4 AM. * IMPACTS...Winds may down trees and cause power outages. Dangerous cross winds will be possible on east-west oriented roadways including I-90 and SR-520 across Lake Washington. Temporary structures and fences may be damaged. Loose or unsecured objects may be displaced. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WAZ515-555-061800- /O.EXA.KSEW.WI.Y.0002.190106T0600Z-190106T1800Z/ Western Strait of Juan De Fuca-East Puget Sound Lowlands- 639 PM PST Sat Jan 5 2019 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SUNDAY... The National Weather Service in Seattle has issued a Wind Advisory, which is in effect from 10 PM this evening to 10 AM PST Sunday. * WIND...South to southwest wind 20 to 35 mph with gusts up to 50 mph. * SOME AFFECTED LOCATIONS...Enumclaw, Black Diamond, Maple Valley, Gold Bar, North Bend, Buckley, Joyce, and Clallam Bay. * TIMING...South to southwest winds will rapidly develop late this evening then ease around daybreak Sunday. For most of the area, the strongest winds will occur in the early morning hours on Sunday. * IMPACTS...Winds may snap tree branches and cause local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WAZ503-504-506-507-510>512-514-556-061800- /O.CON.KSEW.WI.Y.0002.190106T0600Z-190106T1800Z/ Western Whatcom County-Southwest Interior-Western Skagit County- Everett and Vicinity-Admiralty Inlet Area-Hood Canal Area- Lower Chehalis Valley Area-Eastern Strait of Juan de Fuca- Bellevue and Vicinity- 639 PM PST Sat Jan 5 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SUNDAY... * WIND...South to southwest wind 20 to 35 mph with gusts up to 50 mph. * SOME AFFECTED LOCATIONS...Chehalis, Shelton, Port Angeles, Olympia, Everett, Mount Vernon, Whidbey Island, Bellingham. * TIMING...South to southwest winds will rapidly develop late this evening then ease around daybreak Sunday. For most of the area, the strongest winds will occur in the early morning hours on Sunday. * IMPACTS...Winds may snap tree branches and cause local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Wolcott www.weather.gov/seattle
794 WWUS76 KSEW 061106 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 306 AM PST Sun Jan 6 2019 WAZ504-512-061215- /O.CAN.KSEW.WI.Y.0002.000000T0000Z-190106T1800Z/ Southwest Interior-Lower Chehalis Valley Area- 306 AM PST Sun Jan 6 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Seattle has cancelled the Wind Advisory. Winds have eased below advisory levels. $$ WAZ001-509-516-517-558-559-061800- /O.CON.KSEW.HW.W.0001.000000T0000Z-190106T1800Z/ San Juan County-Tacoma Area-North Coast-Central Coast- Seattle and Vicinity-Bremerton and Vicinity- 306 AM PST Sun Jan 6 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WIND...South to southwest wind 20 to 35 mph with gusts 45 to 55 mph. A brief period with gusts to around 60 mph is possible during the peak of the storm overnight. * SOME AFFECTED LOCATIONS...Hoquaim, Forks, Tacoma, Seattle, Bremerton, and Friday Harbor. * TIMING...South to southwest winds will rapidly develop late this evening then ease around daybreak Sunday. For most of the area, the strongest winds will occur in the early morning hours on Sunday. In the central Puget Sound region, including Seattle, the peak winds are expected between 2 AM and 4 AM. * IMPACTS...Winds may down trees and cause power outages. Dangerous cross winds will be possible on east-west oriented roadways including I-90 and SR-520 across Lake Washington. Temporary structures and fences may be damaged. Loose or unsecured objects may be displaced. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WAZ503-506-507-510-511-514-515-555-556-061800- /O.CON.KSEW.WI.Y.0002.000000T0000Z-190106T1800Z/ Western Whatcom County-Western Skagit County-Everett and Vicinity- Admiralty Inlet Area-Hood Canal Area- Eastern Strait of Juan de Fuca-Western Strait of Juan De Fuca- East Puget Sound Lowlands-Bellevue and Vicinity- 306 AM PST Sun Jan 6 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WIND...South to southwest wind 20 to 35 mph with gusts up to 50 mph. * SOME AFFECTED LOCATIONS...Chehalis, Shelton, Port Angeles, Olympia, Everett, Mount Vernon, Whidbey Island, Bellingham. * TIMING...South to southwest winds will rapidly develop late this evening then ease around daybreak Sunday. For most of the area, the strongest winds will occur in the early morning hours on Sunday. * IMPACTS...Winds may snap tree branches and cause local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ www.weather.gov/seattle
891 WWUS76 KSEW 061212 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 412 AM PST Sun Jan 6 2019 WAZ509-516-517-558-559-061315- /O.CAN.KSEW.HW.W.0001.000000T0000Z-190106T1800Z/ Tacoma Area-North Coast-Central Coast-Seattle and Vicinity- Bremerton and Vicinity- 412 AM PST Sun Jan 6 2019 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Seattle has cancelled the High Wind Warning. Strong damaging winds have ended. Winds will continue to ease this morning. $$ WAZ511-514-515-555-556-061315- /O.CAN.KSEW.WI.Y.0002.000000T0000Z-190106T1800Z/ Hood Canal Area-Eastern Strait of Juan de Fuca- Western Strait of Juan De Fuca-East Puget Sound Lowlands- Bellevue and Vicinity- 412 AM PST Sun Jan 6 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Seattle has cancelled the Wind Advisory. Winds have begun to ease and will continue to decrease this morning. $$ WAZ001-061800- /O.CON.KSEW.HW.W.0001.000000T0000Z-190106T1800Z/ San Juan County- 412 AM PST Sun Jan 6 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WIND...Southwest to west wind 20 to 35 mph with gusts 45 to 55 mph. A brief period with gusts to around 60 mph is possible for the next hour or two. * SOME AFFECTED LOCATIONS...Friday Harbor. * TIMING...Winds have peaked and will begin to ease in the next hour or two. * IMPACTS...Winds may down trees and cause power outages. Temporary structures and fences may be damaged. Loose or unsecured objects may be displaced. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WAZ503-506-507-510-061800- /O.CON.KSEW.WI.Y.0002.000000T0000Z-190106T1800Z/ Western Whatcom County-Western Skagit County-Everett and Vicinity- Admiralty Inlet Area- 412 AM PST Sun Jan 6 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WIND...Southwest to west wind 20 to 35 mph with gusts up to 50 mph. * SOME AFFECTED LOCATIONS...Everett, Mount Vernon, Whidbey Island, Bellingham. * TIMING...Gusty winds will continue for the next hour or two and then begin to subside. * IMPACTS...Winds may snap tree branches and cause local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ www.weather.gov/seattle
595 WWUS76 KSEW 061358 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 558 AM PST Sun Jan 6 2019 WAZ001-061500- /O.CAN.KSEW.HW.W.0001.000000T0000Z-190106T1800Z/ San Juan County- 558 AM PST Sun Jan 6 2019 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Seattle has cancelled the High Wind Warning. Winds have eased and will continue to decrease today. $$ WAZ503-506-507-510-061500- /O.CAN.KSEW.WI.Y.0002.000000T0000Z-190106T1800Z/ Western Whatcom County-Western Skagit County-Everett and Vicinity- Admiralty Inlet Area- 558 AM PST Sun Jan 6 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Seattle has cancelled the Wind Advisory. Winds have eased and will continue to decrease today. $$ www.weather.gov/seattle
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Jan 5, 2:58 AM PST, 4 minutes earlier.
Area forecast discussion, Jan 5, 2:58 AM PST, 4 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
258 AM PST Sat Jan 5 2019
.SYNOPSIS...A frontal system will bring wind and rain tonight
with showers behind the system into Sunday. High pressure will
briefly dry things out on Monday. Wind and rain will return
Tuesday and Wednesday as a another frontal system moves through.
Unsettled weather will continue Thursday with some drying possible
by Friday.
&&
.SHORT TERM /TODAY THROUGH MONDAY/...It looks largely dry this
morning out ahead of an approaching system. The aforementioned
frontal system will move up from the south later today and tonight
with rain spreading into the area. An associated surface low will
track north off the coast this afternoon and evening. Southerly
gradients will rapidly increase behind the front/surface low
tonight. There will be a resulting burst of southerly winds,
mostly after midnight tonight into Sunday morning. Advisory
strength winds are likely most areas. There will also be a little
snow in the mountains with the system tonight. The passes looks
like they will pick up 2-4 inches with 5-10 inches on the
volcanoes from late this evening through Sunday morning.
An upper trough will move over the area on Sunday with showers. An
isolated thunderstorm is also possible, mainly near the coast.
Weak high pressure aloft will build over the area on Monday with
showers tapering and becoming mostly confined to the Cascades.
Schneider
.LONG TERM /TUESDAY THROUGH FRIDAY/...A frontal system will bring
another round of rain Tuesday and Wednesday. A deep surface low
tracking to the northeast over the Offshore Waters will bring
another windy period to parts of the area, especially Wednesday.
Another system could bring more rain and wind Thursday but models
are struggling with the details. Models suggest an upper ridge
could bring drier weather by the end of the week. Schneider
&&
.AVIATION...A brief break in the weather pattern will yield drier
and calmer conditions over western Washington throughout most of the
day today. This break will remain short-lived as an upper level low
offshore northern California tracks northward into the region. The
majority of the TAF sites remain VFR early this morning, however a
few areas of patchy fog have developed near OLM and PWT. Reduced
visibilities and low ceilings may linger near these terminals into
the late morning hours. Southerly flow aloft will become light late
this morning, before gradually increasing again this afternoon and
evening as the next system approaches. Surface winds are forecast to
become gusty and shift to the south/southwest tonight and during the
overnight hours. Rain will return late.
KSEA...VFR ceilings are forecast to continue throughout most of the
day today. Surface winds E/NE at 5-10 knots. Rain will return and
winds should increase and shift to the S later tonight as the next
system approaches. 14
&&
.MARINE...Flow in the lower levels will be light offshore early
Saturday morning as high pressure builds northward from the Four
Corners vicinity to the US/Canadian border and an area of deep low
pressure resides off the northern California coast. Throughout the
morning hours, this area of low pressure will begin to lift north,
allowing for increasing wind speeds across the coastal waters. Winds
should initially remain small craft but look to increase to gale
force by late afternoon. In this same timeframe, gale force winds
will likely develop across the central and eastern Strait of Juan de
Fuca. These winds will continue into the evening hours as the main
area of lower level low pressure moves into Vancouver Island.
However, another more subtle trough of low pressure will then skirt
across Puget Sound, quickly ramping up the winds to very high-end SC
to gale over a rather short period of time. Have opted to go ahead
and go gale for all waters during this timeframe. Winds then look to
gradually subside through the day on Sunday but an active pattern
will continue as the flow returns onshore.
Kovacik
&&
.HYDROLOGY...The Skokomish river in Mason county will continue to
slowly recede over the next few days, falling below flood stage
early next week. Elsewhere, river flooding is not expected through
Monday. A wet system on Tuesday could cause another round of
minor flooding for rivers flowing off the Olympics.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Wind Advisory from 10 PM this evening to 10 AM PST Sunday for
Admiralty Inlet Area-Bellevue and Vicinity-Bremerton and
Vicinity-Central Coast-Everett and Vicinity-Hood Canal Area-
North Coast-San Juan County-Seattle and Vicinity-Southwest
Interior-Tacoma Area-Western Skagit County-Western Whatcom
County.
Winter Weather Advisory from 10 PM this evening to 10 AM PST
Sunday for Cascades of Pierce and Lewis Counties-Cascades
of Whatcom and Skagit Counties.
PZ...Small Craft Advisory for rough bar until 1 PM PST Sunday for
Grays Harbor Bar.
Small Craft Advisory until 4 PM PST this afternoon for Coastal
Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville 10 To
60 Nm-Coastal Waters From James Island To Point Grenville
Out 10 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater 10 To 60 Nm-Coastal Waters From Point Grenville
To Cape Shoalwater Out 10 Nm.
Small Craft Advisory from 7 AM to 4 PM PST Sunday for Admiralty
Inlet-Coastal Waters From Cape Flattery To James Island 10
To 60 Nm-Coastal Waters From Cape Flattery To James Island
Out 10 Nm-Coastal Waters From James Island To Point
Grenville 10 To 60 Nm-Coastal Waters From James Island To
Point Grenville Out 10 Nm-Coastal Waters From Point
Grenville To Cape Shoalwater 10 To 60 Nm-Coastal Waters
From Point Grenville To Cape Shoalwater Out 10 Nm-East
Entrance U.S. Waters Strait Of Juan De Fuca-Northern Inland
Waters Including The San Juan Islands-Puget Sound and Hood
Canal-West Entrance U.S. Waters Strait Of Juan De Fuca.
Gale Warning from 4 PM this afternoon to 7 AM PST Sunday for
Central U.S. Waters Strait Of Juan De Fuca-Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm-East Entrance U.S. Waters Strait Of
Juan De Fuca.
Gale Warning from 10 PM this evening to 7 AM PST Sunday for
Admiralty Inlet-Northern Inland Waters Including The San
Juan Islands-Puget Sound and Hood Canal-West Entrance U.S.
Waters Strait Of Juan De Fuca.
Small Craft Advisory for hazardous seas until noon PST today for
West Entrance U.S. Waters Strait Of Juan De Fuca.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 2:55 AM PST | Gale Warning | SEW | 28 hr | |
| Jan 5, 2:55 AM PST | Small Craft Advisory | SEW | 55 hr | |
| Jan 5, 3:02 AM PST | Winter Weather Advisory | SEW | 31 hr |
Nearby
Wind Advisories in Washington, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.